Louisiana, 2010Lightning Strike in Louisiana, July 10, 2010
July 10, 2010 · NWS LCH · 1 event in 1 county or zone
Strong thunderstorms across south central Louisiana caused a lightning strike that set a house on fire in Iberia Parish.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms across south central Louisiana caused a lightning strike that set a house on fire in Iberia Parish.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 10, 2:15 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 10, 2:15 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
315 PM CDT SAT JUL 10 2010
.DISCUSSION...
RADAR IMAGERY THIS AFTERNOON SHOWS SCATTERED SHOWERS AND A FEW
THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN AND EASTERN ZONES.
ACTIVITY APPEARS TO BE DEVELOPING ALONG A WEAK SURFACE BOUNDARY
WHICH STRETCHED FROM JASPER TO SOUTH OF ALEXANDRIA...AND APPEARS
TO BE AIDED BY A WEAK SHORTWAVE ALOFT PASSING ACROSS THE ARKLATEX
PER WATER VAPOR IMAGERY. SEVERE WEATHER IS NOT ANTICIPATED WITH
THIS CONVECTION...ALTHOUGH A FEW STORMS MAY BE STRONG AT TIMES AS
NOTED BY THE 38 MPH WIND GUST AT KLFT EARLIER THIS AFTERNOON.
ACTIVITY IS EXPECTED TO DIMINISH IN COVERAGE THIS EVENING WITH DRY
CONDITIONS AFTER MIDNIGHT.
OTHERWISE...FEW CHANGES HAVE BEEN MADE TO THE INHERITED FORECAST
WITH SUMMERTIME CLIMATOLOGY THE MAIN FORECAST GUIDE. GLOBAL MODELS
CONTINUE TO DEPICT A SURFACE RIDGE OF HIGH PRESSURE CENTERED NEAR
THE FLORIDA PENINSULA THROUGHOUT THE PERIOD...WITH AN UPPER LEVEL
RIDGE OF HIGH PRESSURE GENERALLY CENTERED OVER THE WESTERN GULF
COAST STATES. THIS WILL LEAD TO NEAR OR SLIGHTLY ABOVE NORMAL
TEMPERATURES FOR THIS TIME OF YEAR...WITH HIGHS IN THE MID 90S
AND LOWS IN THE MID TO UPPER 70S...AND NEAR CLIMATOLOGICAL PRECIP
CHANCES AROUND 20 PERCENT EACH AFTERNOON. HAVE BARELY CHANGED
PREVIOUS TEMPERATURE AND POP FORECASTS WHICH REMAIN NEAR THE
LATEST MOS GUIDANCE. MODELS CONTINUE TO SUGGEST A WEAKNESS IN THE
RIDGE ALOFT BY NEXT WEEKEND WHICH MAY LEAD TO AN INCREASE IN
PRECIP CHANCES TOWARDS OR AFTER THE END OF THE CURRENT FORECAST
PERIOD.
&&
.MARINE...
NO SIGNIFICANT MARINE WEATHER IMPACTS ARE EXPECTED THROUGH THE
FORECAST PERIOD. WITH SURFACE HIGH PRESSURE REMAINING CENTERED
NEAR FLORIDA...LIGHT SOUTHERLY WINDS LESS THAN 10 KNOTS AND SEAS
GENERALLY LESS THAN 3 FEET CAN BE EXPECTED NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 77 93 77 94 77 / 20 20 10 20 10
KBPT 76 92 76 93 77 / 10 10 10 20 10
KAEX 75 94 75 95 76 / 20 30 20 20 10
KLFT 77 93 77 94 77 / 20 30 20 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
SHAMBURGER
Hazardous weather outlook, Jul 10, 3:34 AM CST, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
434 AM CDT SAT JUL 10 2010
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-110945-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
434 AM CDT SAT JUL 10 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED WITH
BEST CHANCES OVER CENTRAL LOUISIANA. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HIGH PRESSURE WILL PREVAIL. TYPICAL SUMMERTIME CONDITIONS ARE
LIKELY WITH HOT TEMPERATURES AND A SLIGHT CHANCE OF SHOWERS OR
THUNDERSTORMS EACH AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ430-432-435-450-452-455-470-472-475-110945-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
434 AM CDT SAT JUL 10 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
HIGH PRESSURE WILL REMAIN RIDGING ACROSS THE GULF OF
MEXICO. ORIENTATION OF THE SYSTEM WILL MAINTAIN A PREDOMINANT
SOUTHERLY FLOW THROUGHOUT THE FORECAST WITH SEAS REMAINING LOW. NO
PRECIPITATION IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HIGH PRESSURE WILL REMAIN RIDGING ACROSS THE GULF OF
MEXICO. ORIENTATION OF THE SYSTEM WILL MAINTAIN A PREDOMINANT
SOUTHERLY FLOW THROUGHOUT THE FORECAST WITH SEAS REMAINING LOW. NO
PRECIPITATION IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 10, 12:57 PM CST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
157 PM CDT SAT JUL 10 2010
LAZ044-045-101945-
UPPER ST. MARTIN LA-LAFAYETTE LA-
157 PM CDT SAT JUL 10 2010
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE AND ST. MARTIN PARISHES
UNTIL 245 PM CDT...
AT 153 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF LAFAYETTE...NEARLY
STATIONARY.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BROUSSARD AND YOUNGSVILLE BY 245 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
24
Special weather statement, Jul 10, 4:13 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
513 PM CDT SAT JUL 10 2010
LAZ032-102315-
EVANGELINE LA-
513 PM CDT SAT JUL 10 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EVANGELINE PARISH UNTIL
615 PM CDT...
AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS BETWEEN TURKEY CREEK AND BEAVER...
MOVING EAST AT 20 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
BAYOU CHICOT BY 525 PM...
CHICOT STATE PARK BY 540 PM...
VILLE PLATTE BY 545 PM...
INDIAN LAKE BY 550 PM...
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
25
Lightning, Iberia
- When
- July 10, 5:30 PM CST
- Where
- Iberia County, 1.61 mi WNW of Morbihan
- Property damage
- $200,000
- Reported by
- Newspaper
- Coordinates
- 30.041, -91.794
Daily Iberian reported lightning struck a home at 511 Lucerne Road near New Iberia and set it on fire. Photos indicated the home was destroyed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arizona, July 10, 20101 death · 1 injured · 1 event
- Flood in Alaska, July 10 to 12, 20101 death · 1 event
- Flash Flooding and Flood in Massachusetts, July 10, 2010$12 million · 4 events
- Tornado and Flash Flood in Minnesota, July 10, 2010$225,000 · EF0 · 24 events
- Flash Flood and Flood in Pennsylvania, July 10, 2010$200,000 · 2 events
- Flash Flooding and Hail in Kansas, July 10, 2010$37,000 · 4.25 in hail · 12 events
- Hail and Damaging Winds in Nebraska, July 10, 2010$2,000 · 2.5 in hail · 24 events
- Flash Flooding and Hail in South Dakota, July 10, 2010$10,000 · 2 in hail · 19 events
- Hail and Damaging Winds in Wisconsin, July 10, 20101.75 in hail · 15 events
- Tornadoes and Hail in Minnesota, July 10, 2010EF0 · 15 events
- Lightning Strike in Colorado, July 10, 20101 injured · 1 event
- Flash Flood and Hail in South Dakota, July 10, 20102.5 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252170.